Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2005, 12:02 AM MDT for Hettinger County, Slope County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 12:02 AM MDT (06:02 UTC)
- Expired
- Jun 19, 2005, 1:00 AM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 190604 SVRBIS NDC041-087-190700- /O.NEW.KBIS.SV.W.0090.050619T0602Z-050619T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1202 AM MDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA EASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 100 AM MDT * AT 1153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES WEST OF NEW ENGLAND...OR ABOUT 27 MILES SOUTHWEST OF DICKINSON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW ENGLAND AROUND 1210 AM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4660 10316 4635 10321 4635 10211 4660 10211 $$ RSL
1 follow-up statement
000 WWUS53 KBIS 190636 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 135 AM CDT SUN JUN 19 2005 NDC041-087-190700- /O.CON.KBIS.SV.W.0090.000000T0000Z-050619T0700Z/ SLOPE ND-HETTINGER ND- 1235 AM MDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM MDT FOR NORTHERN HETTINGER AND EASTERN SLOPE COUNTIES... AT 1228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW ENGLAND...OR ABOUT 21 MILES SOUTH OF DICKINSON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN HETTINGER COUNTY AT 1250 AM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SUNDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4660 10316 4635 10321 4635 10211 4660 10211 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:55 PM MDT, 10 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 1:55 PM MDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT JUN 18 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION CHANCES THROUGH THE PERIOD. ALTHOUGH INSTABILITY IS IMPRESSIVE...STRONG CAP HOLDING PRETTY STRONG LATE THIS AFTERNOON. LOOKS LIKE BEST AREA FOR THUNDERSTORMS TONIGHT WILL BE ACROSS THE NORTH...WHERE CAP SEEMS TO BE BREAKING. WILL ALIGN THE CHC FOR THUNDERSTORMS WITH THE BAROCLINIC ZONE AS THE COLD FRONT BECOMES ORIENTED NORTHEAST TO SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA BY SUNDAY NIGHT INTO MONDAY. MODELS HINT AT DEVELOPING LOW LEVEL JET MONDAY NIGHT WITH POSSIBLE MCS OVER WRN ND...SO HAVE SPREAD A CHANCE FOR NOCTURNAL STORMS MONDAY NIGHT ACROSS THE WEST AND SOUTH. EXPECT A SLOW COOLING TREND AS THE SFC COLD FRONT AND ASSOCIATED HIGH PRESSURE SWING THROUGH...WITH TEMPERATURES RETURNING TO CLOSE TO NORMAL VALUES BY TUESDAY. .LONG TERM... WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER THE NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY... AND SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR WELLS...KIDDER...FOSTER...STUTSMAN...LOGAN... LAMOURE...MCINTOSH...AND DICKEY COUNTIES THIS EVENING. && WAA/TSW
Hazardous weather outlook, Jun 18, 4:17 AM MDT, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 18 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 517 AM CDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:07 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| Jun 18, 11:18 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 42 min |
| Jun 18, 11:42 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 63 min |
| Jun 19, 12:03 AM MDT | Severe Thunderstorm Warning | BIS | Bowman | 57 min |
| Jun 19, 12:25 AM MDT | Tornado Warning | BIS | Stark | 50 min |
| Jun 19, 12:44 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 46 min |
| Jun 19, 1:01 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Mercer, Morton, Oliver | 59 min |
| Jun 19, 1:02 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 43 min |
| Jun 19, 1:23 AM MDT | Tornado Warning | BIS | Mercer, Oliver | 37 min |
| Jun 19, 1:33 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 42 min |
| Jun 19, 1:37 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Jun 19, 1:59 AM MDT | Tornado Warning | BIS | Oliver | 31 min |
| Jun 19, 2:01 AM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 35 min |
| Jun 19, 2:18 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 57 min |
| Jun 19, 2:23 AM MDT | Severe Thunderstorm Warning | BIS | Oliver | 33 min |
| Jun 19, 2:30 AM MDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 19, 2:50 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 16 min |
| Jun 19, 3:21 AM MDT | Tornado Warning | BIS | Sheridan | 24 min |
| Jun 19, 3:31 AM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 44 min |
| Jun 19, 3:48 AM MDT | Tornado Warning | BIS | Pierce | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.